Please use this identifier to cite or link to this item: https://ah.nccu.edu.tw/handle/140.119/64832


Title: The evolution of traveling waves in a simple isothermal chemical system modelling quadratic autocatalysis with strong decay
Authors: Fu, Sheng-Chen
符聖珍
Tsai, Je-Chiang
Contributors: 應數系
Keywords: Reaction–diffusion system;Traveling wave;Global stability;Isothermal chemical reaction;Quadratic autocatalysis;Strong decay
Date: 2014.05
Issue Date: 2014-03-21 18:02:28 (UTC+8)
Abstract: In this paper, we study a reaction–diffusion system for an isothermal chemical reaction scheme governed by a quadratic autocatalytic step A+B→2B and a decay step B→C, where A, B, and C are the reactant, the autocatalyst, and the inner product, respectively. Previous numerical studies and experimental evidences demonstrate that if the autocatalyst is introduced locally into this autocatalytic reaction system where the reactant A initially distributes uniformly in the whole space, then a pair of waves will be generated and will propagate outwards from the initial reaction zone. One crucial feature of this phenomenon is that for the strong decay case, the formation of waves is independent of the amount of the autocatalyst B introduced into the system. It is this phenomenon of KPP-type which we would like to address in this paper. To study the propagation of reactant and autocatalyst analytically, we first use the tail behavior of waves to construct a pair of generalized super-/sub-solutions for the approximate system of the autocatalytic reaction system. Note that the autocatalytic reaction system does not enjoy comparison principle. Together with a family of truncated problems, we can establish the existence of a family of traveling waves with the minimal speed. Second, we use this pair of generalized super-/sub-solutions to show that the propagation of waves is fully determined by the rate of decay of the initial data at infinity in the sense of Aronson–Weinberger formulation, which in turn confirms the aforementioned numerical and experimental results.
Relation: Journal of Differential Equations,256(10), 3335-3364
Source URI: http://dx.doi.org/10.1016/j.jde.2014.02.009
Data Type: article
Appears in Collections:[應用數學系] 期刊論文

Files in This Item:

File Description SizeFormat
33353364.pdf444KbAdobe PDF1016View/Open


All items in 學術集成 are protected by copyright, with all rights reserved.


社群 sharing